Stability Of Shear Shallow Water Flows with Free Surface

Chesnokov, A. A., El, Gennady, Gavrilyuk, S. L. and Pavlov, M. V. (2017) Stability Of Shear Shallow Water Flows with Free Surface. SIAM Journal on Applied Mathematics, 77 (3). pp. 1068-1087. ISSN 0036-1399

Full text not available from this repository. (Request a copy)
Official URL: https://doi.org/10.1137/16M1098164

Abstract

Stability of inviscid shear shallow water flows with free surface is studied in the framework of the Benney equations. This is done by investigating the generalized hyperbolicity of the integrodifferential Benney system of equations. It is shown that all shear flows having monotonic convex velocity profiles are stable. The hydrodynamic approximations of the model corresponding to the classes of flows with piecewise linear continuous and discontinuous velocity profiles are derived and studied. It is shown that these approximations possess Hamiltonian structure and a complete system of Riemann invariants, which are found in an explicit form. Sufficient conditions for hyperbolicity of the governing equations for such multilayer flows are formulated. The generalization of the above results to the case of stratified fluid is less obvious, however, it is established that vorticity has a stabilizing effect.

Item Type: Article
Subjects: F300 Physics
Department: Faculties > Engineering and Environment > Mathematics, Physics and Electrical Engineering
Depositing User: Becky Skoyles
Date Deposited: 20 Nov 2018 11:38
Last Modified: 24 Apr 2019 14:49
URI: http://nrl.northumbria.ac.uk/id/eprint/36807

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics


Policies: NRL Policies | NRL University Deposit Policy | NRL Deposit Licence